Ohio, 2015Flash Flood and Flood in Ohio, July 17, 2015
July 17, 2015 · NWS ILN · 2 events in 1 county or zone
Scattered thunderstorms produced locally heavy rainfall during the morning hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms produced locally heavy rainfall during the morning hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 17, 5:47 AM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 17, 5:47 AM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
647 AM EDT FRI JUL 17 2015
.SYNOPSIS...
SOUTHERLY WINDS WILL BRING INCREASING HEAT AND HUMIDITY INTO THE
REGION HEADING INTO THE WEEKEND. A COLD FRONT WILL SLIDE SOUTH
INTO THE AREA LATE SUNDAY INTO SUNDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONVECTION MOVING ACROSS NORTHERN INDIANA EARLY THIS MORNING
SHOULD WEAKEN AS IT CONTINUES EAST. BUT NONETHELESS SOME
PRECIPITATION WILL OCCUR ACROSS THE NORTHWEST PART OF THE FORECAST
AREA THIS MORNING. EXPECT A LULL IN ANY ACTIVITY LATER THIS
MORNING. BUT THERE SHOULD BE SOME REDEVELOPMENT DURING THE
AFTERNOON PRIMARILY ACROSS NORTHERN OHIO AND INDIANA WHICH MAY
THEN WORK ITS WAY FURTHER SOUTH LATE IN THE DAY. APPEARS THAT
SHEAR WILL BE ON THE MARGINAL SIDE. BUT THERE MAY BE ENOUGH
INSTABILITY TO COMPENSATE AND RESULT IN A FEW STRONGER STORMS.
GUIDANCE LOOKED REASONABLE FOR TEMPERATURES AND DID NOT STRAY FAR
FROM THOSE NUMBERS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
STORMS MAY CONTINUE TO DEVELOP FURTHER SOUTH INTO THE EVENING
BEFORE DIMINISHING OVERNIGHT. CANNOT RULE OUT SOME CONVECTION
LINGERING INTO SATURDAY MORNING IN THE SOUTHEAST COUNTIES. BUT
OTHERWISE THE CHANCE OF RAIN WILL BE QUITE LIMITED ON SATURDAY
WITH LITTLE FORCING TO BREAK WEAK CAPPING AND TAP SUBSTANTIAL
INSTABILITY.
UPPER RIDGE CENTERED OVER THE LOWER MISSISSIPPI VALLEY WILL MAKE
ITS FURTHEST NORTHWARD ENCROACHMENT ON SATURDAY. THIS WILL RESULT
IN THE WARMEST TEMPERATURES IN OVER A MONTH. IN ADDITION...DEW
POINTS WILL INCREASE WHICH WILL RESULT IN HEAT INDICES AT OR ABOVE
100 FOR MOST OF THE FORECAST AREA.
UPPER RIDGE WILL START TO GET SUPPRESSED ON SUNDAY AS A SHORT
WAVE TRACKS ACROSS THE NORTHERN TIER. THIS WILL PUSH A COLD FRONT
TOWARDS THE REGION LATER SUNDAY WITH SLOWER MODEL SOLUTIONS
PREFERRED. CHANCE OF STORMS WILL INCREASE ON SUNDAY. TEMPERATURES
MAY BE JUST A BIT LOWER IN NORTHERN COUNTIES BUT EXPECT SOUTHERN
SECTIONS TO BE JUST AS WARM AS SATURDAY. HEAT INDICES ARE FORECAST
TO BE AT OR ABOVE 100 AGAIN NEAR AND SOUTH OF THE OHIO RIVER.
SPECIAL HEAT CRITERIA FOR HAMILTON COUNTY NECESSITATES A HEAT
WATCH/WARNING IF THE HEAT INDEX IS 100 OR GREATER FOR AT LEAST TWO
CONSECUTIVE DAYS. IF FORECAST CONTINUES AS IS THEN THE REST OF THE
REGION WILL LIKELY NEED A HEAT ADVISORY FOR SATURDAY AND IN THE
SOUTH AGAIN ON SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
COLD FRONT WILL MOVE THOROUGH THE AREA ON SUNDAY NIGHT. IT WILL
STALL SOUTH OF THE AREA. 00Z GUIDANCE CONTINUES TO SHOW
DIFFERENCES IN HANDLING THIS BOUNDARY DURING THE WEEK. THE GFS
KEEPS THE FRONT FURTHER NORTH BUT SEEMS TO OVERDEVELOP A WAVE THAT
TRACKS ALONG THE FRONT. MEANWHILE THE ECMWF DRIVES THE BOUNDARY
MUCH FURTHER SOUTH ALTHOUGH THIS SEEMS AMBITIOUS. HAVE OPTED TO
ONLY TWEAK PREVIOUS FORECAST AND KEEP CHANCE POPS PRIMARILY IN THE
SOUTH TUESDAY AND TUESDAY NIGHT. FORECAST BECOMES MORE UNCERTAIN
LATER IN THE PERIOD WITH INCREASING SPREAD IN SOLUTIONS ALTHOUGH
THERE IS SOME SIGNAL THAT HIGH PRESSURE WILL INFLUENCE THE REGION
LATER IN THE WEEK.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
MAINLY MID/HIGH CLOUDS CONTINUE TO STREAM EASTWARD ACROSS THE TAF
SITES EARLY THIS MORNING. AM EXPECTING SHRA TO GENERALLY REMAIN
NORTH OF THE TERMINALS THIS MORNING...ALTHOUGH COULD BE CLOSE TO
KCMH/KLCK.
BY THIS AFTERNOON...WITH MOISTURE/INSTABILITY BACK EXPECT SOME
THUNDERSTORMS TO DEVELOP. NORTHERN TAF SITES LOOK TO HAVE THE
BETTER CHANCES...AND WILL INTRODUCE VCTS FOR ALL SITES BUT
KCVG/KLUK FOR THE MID AFTERNOON TO EARLY EVENING PERIOD.
THUNDERSTORMS CAN PRODUCE BRIEF IFR VIS RESTRICTIONS AND GUSTY
WINDS. OUTSIDE OF THUNDERSTORMS...TIGHTENING PRESSURE GRADIENT
WILL PROMOTE AFTERNOON WIND GUSTS AROUND 20 KT. WINDS DIMINISH
THIS EVENING...MVFR VIS POSSIBLE LATE TONIGHT AT KLUK.
OUTLOOK...THUNDERSTORMS POSSIBLE SATURDAY THROUGH MONDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...EXCESSIVE HEAT WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
EVENING FOR OHZ077.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...BPPHazardous weather outlook, Jul 17, 4:15 AM EST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
515 AM EDT FRI JUL 17 2015
INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-180915-
WAYNE-FAYETTE-UNION-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN-LICKING-PREBLE-
MONTGOMERY-GREENE-PICKAWAY-FAIRFIELD-
515 AM EDT FRI JUL 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...CENTRAL OHIO AND
WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A COMBINATION OF HIGH TEMPERATURES IN THE LOWER 90S AND HIGH
HUMIDITY WILL PUSH HEAT INDEX VALUES TO AROUND 100 DEGREES
SATURDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ066-073>075-080-KYZ089>100-OHZ070>074-078>082-088-180915-
FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
BUTLER-WARREN-CLINTON-ROSS-HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
515 AM EDT FRI JUL 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A COMBINATION OF HIGH TEMPERATURES IN THE LOWER 90S AND HIGH
HUMIDITY WILL PUSH HEAT INDEX VALUES TO AROUND 100 DEGREES
SATURDAY AND SUNDAY AFTERNOONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ077-180915-
HAMILTON-
515 AM EDT FRI JUL 17 2015
...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flash Flood, Hardin
- When
- July 17, 8:30 AM EST to 10:30 AM EST
- Where
- Hardin County, 0.28 mi W of Ada to 0.12 mi SSW of Ada
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 40.770, -83.825
Rising water resulted in a water rescue on Lincoln Avenue and another one near the Ohio Northern University library.
Flood, Hardin
- When
- July 17, 8:30 AM EST to 10:30 AM EST
- Where
- Hardin County, 2.29 mi NW of Kenton to 1.47 mi NE of Kenton
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.669, -83.635
Several roads were closed in the Kenton area due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Utah, July 17 to 18, 20151 death · $100,000 · 63 kt wind · 8 events
- Tornadoes and Hail in Minnesota, July 17 to 18, 20151 injured · $2.5 million · EF1 · 39 events
- Lightning Strike in Colorado, July 17, 20151 death · 3 injured · 1 event
- Tornadoes and Flash Flood in Indiana, July 17, 20152 injured · $149,000 · EF1 · 17 events
- Flash Flooding and Debris Flows in California, July 17 to 19, 2015$301,000 · 60 kt wind · 36 events
- Tornadoes and Hail in South Dakota, July 17, 2015EF0 · 100 events
- Flash Flooding and Flood in Arizona, July 17 to 20, 2015$498,000 · 56 kt wind · 16 events
- Excessive Heat in Missouri, July 17 to 19, 201511 injured · 5 events
- Wildfire in California, July 17, 2015$500,000 · 1 event
- Tornado and Flash Flooding in California, July 17 to 21, 20151 injured · $117,000 · EF0 · 14 events
- Hail and Damaging Winds in Kansas, July 17, 2015$75,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in Georgia, July 17 to 21, 2015$22,000 · 1 in hail · 34 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592134, 592140.